Skip to main content

On optimal stopping rules

This is a preview of subscription content, access via your institution.

We’re sorry, something doesn't seem to be working properly.

Please try refreshing the page. If that doesn't work, please contact support so we can address the problem.

References

  1. [1]

    Chow, Y. S., and H. Robbins: A martingale system theorem and applications. Proc. Fourth Berkeley Symposium on Math. Stat. and Prob. 1, 93–104 (1961).

    Google Scholar 

  2. [2]

    Loève, M.: Probability theory. Van Nostrand 1960.

  3. [3]

    Arrow, K. J., D. Blackwell and M. A. Girshick: Bayes and minimax solutions of sequential decision problems. Econometrica 17, 213–244 (1949).

    Google Scholar 

  4. [4]

    Knopp, K.: Theory and applications of infinite series. Blackie 1928.

  5. [5]

    Macqueen, J., and R. G. Hiller, Jr.: Optimal persistence policies. J. Oper. Res. Soc. America 8, 362–380 (1960).

    Google Scholar 

  6. [6]

    Derman, C., and J. Sacks: Replacement of periodically inspected equipment. Naval Res. Logist. Quart. 7, 597–607 (1960).

    Google Scholar 

  7. [7]

    Sakaguchi, M.: Dynamic programming of some sequential sampling designs. Jour. Math. Analysis and Applications 2, 446–466 (1961).

    Google Scholar 

  8. [8]

    Wald, A., and J. Wolfowitz: Optimum character of the sequential probability ratio test. Ann. Math. Stat. 19, 326–339 (1948).

    Google Scholar 

  9. [9]

    — —: Bayes solutions of sequential decision problems. Ann. Math. Stat. 21, 82–99 (1950).

    Google Scholar 

  10. [10]

    Blackwell, D., and M. A. Girshick: Theory of games and statistical decisions. Wiley 1954.

  11. [11]

    Weiss, L.: Statistical decision theory. McGraw-Hill 1960.

  12. [12]

    Snell, J. L.: Application of martingale system theorems. Trans. Amer. Math. Soc. 73, 293–312 (1952).

    Google Scholar 

Download references

Author information

Affiliations

Authors

Additional information

Research supported in part by National Science Foundation Grant NSF-G14146 at Columbia University.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Chow, Y.S., Robbins, H. On optimal stopping rules. Z. Wahrscheinlichkeitstheorie verw Gebiete 2, 33–49 (1963). https://doi.org/10.1007/BF00535296

Download citation

Keywords

  • Stochastic Process
  • Probability Theory
  • Mathematical Biology